Ask an expert
Question

14 Nov 2011

Does it sometimes get worse before it gets better?
Hi Doc

I have been struggling with treatment resistant depression/Bipolar 2 for more than a year now and have tried numerous AD''s and mood stabilisers. Recently my psychiatrist took me off Wellbutrin because it aggravated my anxiety and put me on Valdoxane. I have been on the Valdoxane for almost 3 weeks now and the problem is that apart from improved sleeping habits dont know if its working yet. In fact, I feel like Im slipping backwards again, with the depression, irrational thinking and anxiety becoming worse again. Could this be a temporary setback because I am replacing an old med with a new all and my body needs to adjust to it or should I go back to the doctor to subscribe something else?
Thanx for your advise!
Answer 1,173 views
Expert
CyberShrink
cybershrink

01 Jan 0001

this can be a difficult combination to treat well. I would have expected your psychiatrist to have asked you to come back in 2 weeks or so to discuss your progress ( or lack of it ) on any new medicine, and to reconsider the dose or the combination of meds. Valdixane can be really useful. Was your Wellbutrin properly withdrawn with a gradual plan, or just abruptly stopped ? I notice lately that fairly often a new drug like Valdoxan gets blamed for what may be withdrawal effects from the previous drugs, rather than actual problems caused by the new med. This needs to be discussed with your doc. And also ask whether adding CBT as a form of depression-effective counselling, could help, too.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.